MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM
Model Number AVFM10080
Medical Device Problem Codes Obstruction of Flow (2423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Device Overstimulation of Tissue (1991); Cramp(s) /Muscle Spasm(s) (4521); Restenosis (4576)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 06/2022).Device not returned.
 
Event or Problem Description
It was reported through the results of a clinical trial, post device implantation spasm of outflow vein was reported.The current patient status was not provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned to the manufacturer and images were not provided for evaluation.Therefore, the investigation is closed with inconclusive result.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling for this product potential complications and adverse events associated with the use of the covera vascular covered stent were found addressed.Based on the instructions for use venous spasm is referenced being a potential complication.Delivery system introduction and covered stent deployment including various precautions and warnings were found to be addressed.However, in this case no difficulties during system introduction or stent deployment were reported.Regarding removal of the system the instructions for use states: "carefully remove the delivery system under fluoroscopy while maintaining guidewire access.Post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vein.Regarding use of accessories the instructions for use states that an introducer sheath with appropriate inner diameter is required for the vascular covered stent procedure.H10: d4 (expiry date: 06/2022), g3.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: upon further review, it has been determined that the reported two events muscle spasm ((b)(6) 2020) and restenosis ((b)(6) 2021) were captured in a single complaint since it comes under clinical trial.H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned to the manufacturer and images were not provided for evaluation.Therefore, the investigation is closed with inconclusive result.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling for this product potential complications and adverse events associated with the use of the covera vascular covered stent were found addressed.Based on the instructions for use venous spasm as well as restenosis of the target vessel is referenced being a potential complication.Delivery system introduction and covered stent deployment including various precautions and warnings were found to be addressed.However, in this case no difficulties during system introduction or stent deployment were reported.Regarding removal of the system the instructions for use states: "carefully remove the delivery system under fluoroscopy while maintaining guidewire access.Post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vein.Regarding use of accessories the instructions for use states that an introducer sheath with appropriate inner diameter is required for the vascular covered stent procedure.H10: b5, d4 (expiry date: 06/2022), g3, h6 (patient).H11: g1, h6 (device).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the results of a clinical trial, that the same day of implantation of a covered stent spasm of the outflow vein occurred post implantation of the stent and was treated with pta the same day.The patient was discharged the same day.The stent has been placed to treat a 90% stenosis in the cephalic vein arch of an av access circuit that was created 10 months ago.During a 6 month follow up a target lesion re-stenosis of 62% was found.Standard pta was used for treatment and the re-intervention procedure was successful.Residual stenosis of 10% was reported.During a 12 month follow up by phone no cannulation zone abnormalities and no clinical indicators of access dysfunction were reported.There was no reported patient injury.
 
Event or Problem Description
It was reported through the results of a clinical trial that some time post stent placement, the subject had adverse event spasm of outflow vein.The severity was mild and resolved.The adverse event relationship to study device, procedure and arteriovenous access circuit were definitely related, however did not result in access circuit re-intervention.It was further reported that six months and fifteen days post device implantation, core lab analysis identified the subject had progressed target lesion stenosis of 62% and recovered with residual stenosis of 10%.It was also reported that one year six months and thirty days post stent placement, the subject had an initial lesion stenosis of 60% and recovered with final residual stenosis of 10%.Furthermore, two years two months and thirty days post stent placement, the subject had an initial lesion stenosis of 50% and recovered with final residual stenosis of 10%.Core lab analysis identified the subject had progressed target lesion stenosis of 51.7% and recovered with residual stenosis of 10%.All re-intervention treatments were successful and no new access was created.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: upon further review, it has been determined that the reported two events muscle spasm (11-oct-2020) and restenosis (25-may-2021) were captured in a single complaint since it comes under clinical trial.H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned to the manufacturer and images were not provided for evaluation.Pre dilation as well as post dilation was performed.Based on the information available the investigation of the reported events is closed with inconclusive result.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling for this product potential complications and adverse events associated with the use of the covera vascular covered stent were found addressed.Based on the instructions for use venous spasm as well as restenosis of the target vessel is referenced being a potential complication.Delivery system introduction and covered stent deployment including various precautions and warnings were found to be addressed.However, in this case no difficulties during system introduction or stent deployment were reported.Regarding removal of the system the instructions for use states: "carefully remove the delivery system under fluoroscopy while maintaining guidewire access.Post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vein.Regarding use of accessories the instructions for use states that an introducer sheath with appropriate inner diameter is required for the vascular covered stent procedure.H10: d4 (expiry date: 06/2022), g3.H11: b5, h6 (patient).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
COVERA VASCULAR COVERED STENT SYSTEM
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key10964179
Report Number9681442-2020-20065
Device Sequence Number960113
Product Code PFV
UDI-Device Identifier00801741106606
UDI-Public(01)00801741106606
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVFM10080
Device Catalogue NumberAVFM10080
Device Lot NumberANET3747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer07/23/2021
05/16/2022
04/17/2023
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date07/27/2021
05/17/2022
04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age45 YR
Patient SexMale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite